MAUDE Adverse Event Report: Merz North America, Inc (Franksville) Radiesse; Implant, Dermal, For Aesthetic Use

Merz North America, Inc (Franksville) Radiesse; Implant, Dermal, For Aesthetic Use
Catalog Number 8071M0K2
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Foreign Body Reaction (1868); Pain (1994); Scar Tissue (2060); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Case description: this case was linked with case (b)(4), referring to the same patient.This spontaneous report was received from a us healthcare professional and concerns a 69-year-old female patient.The patient was injected with a total of 13 syringes of radiesse, into the abdomen, knees, thighs, neck, arms (off label use of device) and face, on (b)(6)-2026.Batch number was reported as (b)(6) (expiry date: 21-apr-2029).The batch record review was received and the lot number for radiesse was confirmed as (b)(6) (expiry date: 21-apr-2029).A lot search in the global safety database was conducted.Radiesse was hyperdiluted (reported as hdr) for the injection into the face, abdomen, arms, knees and thighs.A hybrid of hyperdiluted radiesse, belotero balance us and xeomin (reported as hybrid gold) (product preparation issue, off label use of device) was used for the neck injection.The patient had bug bites before the injection, which she noticed in (b)(6) 2026, 2-3 days before the radiesse injection.The affected tissue to right chin was avoided during the radiesse injection.In (b)(6) 2026, reported as days after the radiesse injection, the patient experienced lesions/pseudomonas infection.Firstly, a lesion developed on the right chin/pre-jowl area, and then additional lesions developed on the chin and forehead, which were not treated.As reported, the bug bite turned into lesions from a mix of bacteria and the ingredients associated with radiesse.The patient attended urgent care, and then emergency room (er) due to the worsening of the lesions.She was diagnosed with pseudomonas infection, and received intravenous (iv) antibiotics, including zosyn.The patient was being admitted to the hospital.The patient was told to follow up with a specialist for further care.Due to the provided information, the outcome of the event was considered as unknown.Follow up information was received on 11-sep-2026: the events suspected foreign-body biofilm reaction, permanent facial scarring and acute sore throat were added.The follow-up information received was consumer derived, pending medical confirmation of the added events.The patients weight (123 kg) was provided.The patients age was ambiguously reported as 59 years.Radiesse was injected into the face, jawline, chin and neck (off label use of device).Radiesse was hyperdiluted.Skin lesion/bug bite on the left jawline was explicitly pointed out by the patient prior to the treatment.Under the direct oversight of a physically present sales representative, the practitioner proceeded to inject radiesse approximately one inch away from the active lesion, within the surrounding jawline and chin structures.On 30-jun-2026, the patient experienced the lesions/pseudomonas infection and suspected foreign-body biofilm reaction.In 2026, the patient experienced permanent facial scarring and acute sore throat.Within 72 hours after the injection, the area severely flared with erythema, induration and extensive purulent drainage.On 06-jul-2026, the, patient sought telemedicine care and was prescribed cephalexin, which failed.On (b)(6)-2026, the patient was evaluated by urgent care, a dentist and a dermatologist, with no immediate diagnosis found.On 16-jul-2026, a deep-tissue dermatological culture and sensitivity panel returned positive for pseudomonas, and the patient was started on oral ciprofloxacin (500mg bid).On 17-jul-2026, while actively taking ciprofloxacin, a second distinct fluctuating nodule formed.By (b)(6)-2026, the infection showed regional spread with bilateral periorbital edema and unilateral jaw swelling, prompting an emergency room visit.The patient received a dose of intravenous zosyn, but symptoms rebounded over the following week.On (b)(6)-2026, the patient saw a second dermatologist, who warned of potential ludwigs angina and directed immediate transit to the emergency room.She went to the emergency room, where the concerns were dismissed as ringworm, but she was prescribed an additional 7-day course of ciprofloxacin 500mg two times a day and was referred to outpatient infectious disease.On (b)(6)2026, the patient saw an infectious disease specialist who offered no treatment solutions beyond simple monitoring and claimed the initial skin culture was improperly performed and inaccurate, leaving the patient with no other definitive lab reports.The injecting physician was advised to implement an extended, continuous 14-day protocol of ciprofloxacin to address the suspected foreign-body biofilm reaction anchored to the radiesse matrix.All this resulted in permanent facial scarring and medical duress.The facial lesions seemed to be clearing (though there was scarring).Over 24 hours prior to this report, she reported an acute sore throat.This made the patient want to seek additional care in the event it was related and spreading (as reported).Due to the provided information, the outcome of the event lesions/pseudominas infection was considered as resolving (changed from unknown).Due to the provided information, the outcome of the event suspected foreign-body biofilm reaction was considered as resolving.Due to the provided information, the outcome of the event permanent facial scarring was considered as not resolved.The outcome of the event acute sore throat was unknown.
 
Event or Problem Description
Case description: this case was linked with case (b)(4), referring to the same patient.This spontaneous report was received from a us healthcare professional and concerns a 69-year-old female patient.The patient was injected with a total of 13 syringes of radiesse, into the abdomen, knees, thighs, neck, arms (off label use of device) and face, on (b)(6) 2026.Batch number was reported as a00264830 (expiry date: 21-apr-2029).The batch record review was received and the lot number for radiesse was confirmed as a00264830 (expiry date: 21-apr-2029).A lot search in the global safety database was conducted.Radiesse was hyperdiluted (reported as hdr) for the injection into the face, abdomen, arms, knees and thighs.A hybrid of hyperdiluted radiesse, belotero balance us and xeomin (reported as hybrid gold) (product preparation issue, off label use of device) was used for the neck injection.The patient had bug bites before the injection, which she noticed in (b)(6) 2026, 2-3 days before the radiesse injection.The affected tissue to right chin was avoided during the radiesse injection.In july 2026, reported as days after the radiesse injection, the patient experienced lesions/pseudomonas infection.Firstly, a lesion developed on the right chin/pre-jowl area, and then additional lesions developed on the chin and forehead, which were not treated.As reported, the bug bite turned into lesions from a mix of bacteria and the ingredients associated with radiesse.The patient attended urgent care, and then emergency room (er) due to the worsening of the lesions.She was diagnosed with pseudomonas infection, and received intravenous (iv) antibiotics, including zosyn.The patient was being admitted to the hospital.The patient was told to follow up with a specialist for further care.Due to the provided information, the outcome of the event was considered as unknown.
 
Additional Manufacturer Narrative
Assessment/investigation by merz: the batch record review for radiesse, lot a00264830, contains a non-conformance report (ncr) related to this lot.Reference (b)(4).During the batch record review, it was determined that this ncr did not contribute to the reported complaint because it did not impact final product quality.Product met all specifications and was dispositioned as not defective.A lot of searches in the global safety database was conducted on the reported lot, and no similar events were noted.A review of trending for radiesse did not identify any trends related to the reported issue (q1-2026 radiesse product family trending reports (b)(4), 24-jul-2026); therefore, no negative impact on the benefit-risk profile was observed, indicating no systemic product quality issue.This case was assessed as serious per the following rationale: this case was considered as serious, with the serious event pseudomonas infection due to hospitalization.Corrective treatment included intravenous antibiotics and outcome was considered as unknown at the time of this report.The event occurred in a compatible temporal and local relationship.The event pseudomonas infection (serious) is considered equivalently expected as infection based on the currently valid us instructions for use (ifu) of radiesse and can occur after treatment with radiesse.Off label use of device and product preparation issue are coded for formal reasons only.Injections into the abdomen, knees, thighs and neck are not approved indications for radiesse based on the us instructions for use (ifu).Dilution of radiesse with belotero balance and xeomin for injection into the neck is not approved based on the us instructions for use (ifu).Pseudomonas infection is a bacterial infection caused by pseudomonas aeruginosa, an opportunistic pathogen that commonly affects compromised tissue or moist environments.Symptoms include fever, purulent discharge, erythema, tissue breakdown, and in severe cases systemic signs of infection.It typically arises from contaminated water sources, hospital environments, wounds, burns, catheters, or immunosuppression.Possible confounding factor includes the concomitant use of belotero balance and xeomin.Strong confounding factor includes the presence of bug bites near the injection site prior to injection.According to the ifu, use of radiesse at specific sites in any person with active skin inflammation or infection in or near the treatment area should be deferred until the inflammatory or infectious process has been controlled.Nevertheless, a contributory role of the treatment with radiesse cannot be excluded with certainty, as it is difficult to assess if the pre-existing bug bite, which product, or whether possibly all of the products with the patient's skin condition could have caused or contributed to the onset of the event.Based on the information provided, causality is assessed as possibly related to the treatment with radiesse due to the compatible local and temporal relationship, however there is no indication that a product-related issue contributed to the event.This case was considered reportable to the fda, as the serious event pseudomonas infection was deemed to meet the serious criteria of hospitalization.Merz causality re-assessment due to follow-up information received on 11-sep-2026: the events suspected foreign-body biofilm reaction, permanent facial scarring and acute sore throat were added.The outcome of the event lesions/pseudominas infection was considered as resolving.The follow-up information received was consumer derived, pending medical confirmation of the added events.This case was considered as serious, with the serious events pseudomonas infection and foreign body reaction, because potential treatment was deemed necessary to prevent permanent damage, and with the serious event injection site scar, because a permanent damage cannot be excluded with certainty.Additional corrective treatment included cephalexin, ciprofloxacin and piperacillin/tazobactam, and outcome was considered as not resolved.The added event foreign body reaction (serious) occurred in a compatible temporal relationship.Onset date of the added event injection site scar (serious) was within 2.5 months after the injection which is a long latency but still possible.Onset date of the added event oropharyngeal pain (non-serious) was 2.5 months after the injection which is a long latency but still possible.The added events occurred in a compatible local relationship.The added event foreign body reaction (serious) is considered equivalently expected as allergic reaction, the added event oropharingeal pain (non-serious) is considered equivalently expected as pain, whereas the added event injection site scar (serious) is expected based on the currently valid us instructions for use (ifu) of radiesse and can occur after treatment with radiesse.The reported flared, erythema, induration, purulent drainage, nodule/lesions, periorbital edema, jaw swelling and ringworm are considered to be symptoms of pseudomonas infection (serious) and foreign body reaction (serious) and therefore were not coded.The reported medical duress is considered to be a consequence of the reported events and therefore was not coded.Injections into the abdomen, knees, thighs, jawline, chin and neck are not approved indications for radiesse based on the us instructions for use (ifu).A foreign body reaction is the bodys immune response to a material that is recognized as foreign and cannot be easily removed.Causes include implanted medical devices, sutures, splinters, or other materials that remain in the tissues.Symptoms may include redness, swelling, pain, tenderness, a firm lump, inflammation, or discharge around the affected area.Oropharyngeal pain is pain or discomfort felt in the throat and the area behind the mouth.Causes include infections such as viral or bacterial pharyngitis, tonsillitis, allergies, irritation, or acid reflux.Symptoms may include sore throat, pain when swallowing, redness, swelling, dryness, and sometimes fever or swollen lymph nodes.Possible confounding factor includes the concomitant use of belotero balance and xeomin.Strong confounding factor includes the presence of bug bites near the injection site prior to injection.According to the ifu, use of radiesse at specific sites in any person with active skin inflammation or infection in or near the treatment area should be deferred until the inflammatory or infectious process has been controlled.Nevertheless, a contributory role of the treatment with radiesse cannot be excluded with certainty, as it is difficult to assess if the pre-existing bug bite, which product, or whether possibly all of the products with the patients skin condition could have caused or contributed to the onset of the added events.Based on the information provided, causality for the added events is assessed as possibly related to the treatment with radiesse due to the compatible local relationship, however there is no indication that a product-related issue contributed to the added events.Causality of previously reported event remains unchanged as possibly related to the treatment with radiesse.This case remains as serious and reportable to the fda, as the serious events pseudomonas infection and foreign body reaction, were deemed to meet the serious criteria of required intervention to prevent a permanent damage, and with the serious event injection site scar, because permanent damage cannot be excluded with certainty.
 
Additional Manufacturer Narrative
Assessment/investigation by merz: the batch record review for radiesse, lot a00264830, contains a non-conformance report (ncr) related to this lot.Reference mna-ncr-4061.During the batch record review, it was determined that this ncr did not contribute to the reported complaint because it did not impact final product quality.Product met all specifications and was dispositioned as not defective.A lot search in the global safety database was conducted on the reported lot and no similar events were noted.A review of trending for radiesse did not identify any trends related to the reported issue (q1-2026 radiesse product family trending reports rec-002465, 24-jul-2026); therefore, no negative impact to the benefit-risk profile was observed, indicating no systemic product quality issue.This case was assessed as serious per the following rationale: this case was considered as serious, with the serious event pseudomonas infection due to hospitalization.Corrective treatment included intravenous antibiotics and outcome was considered as unknown at the time of this report.The event occurred in a compatible temporal and local relationship.The event pseudomonas infection (serious) is considered equivalently expected as infection based on the currently valid us instructions for use (ifu) of radiesse and can occur after treatment with radiesse.Off label use of device and product preparation issue are coded for formal reasons only.Injections into the abdomen, knees, thighs and neck are not approved indications for radiesse based on the us instructions for use (ifu).Dilution of radiesse with belotero balance and xeomin for injection into the neck is not approved based on the us instructions for use (ifu).Pseudomonas infection is a bacterial infection caused by pseudomonas aeruginosa, an opportunistic pathogen that commonly affects compromised tissue or moist environments.Symptoms include fever, purulent discharge, erythema, tissue breakdown, and in severe cases systemic signs of infection.It typically arises from contaminated water sources, hospital environments, wounds, burns, catheters, or immunosuppression.Possible confounding factor includes the concomitant use of belotero balance and xeomin.Strong confounding factor includes the presence of bug bites near the injection site prior to injection.According to the ifu, use of radiesse at specific sites in any person with active skin inflammation or infection in or near the treatment area should be deferred until the inflammatory or infectious process has been controlled.Nevertheless, a contributory role of the treatment with radiesse cannot be excluded with certainty, as it is difficult to assess if the pre-existing bug bite, which product, or whether possibly all of the products with the patients skin condition could have caused or contributed to the onset of the event.Based on the information provided, causality is assessed as possibly related to the treatment with radiesse due to the compatible local and temporal relationship, however there is no indication that a product-related issue contributed to the event.This case was considered reportable to the fda, as the serious event pseudomonas infection was deemed to meet the serious criteria of hospitalization.

Brand Name
Radiesse
Common Device Name
Implant, Dermal, For Aesthetic Use
Manufacturer (Section D)
Merz North America, Inc (Franksville)
4133 courtney street, suite 10
franksville WI 53126
Manufacturer (Section G)
Merz North America, Inc (Raleigh)
6501 six forks rd
raleigh NC 27615
Manufacturer Contact
juan daccach
6501 six forks road
raleigh 27615
+1 (919) 582-8000
MDR Report Key50114301
Report Number3013840437-2026-00095
Device Sequence Number14778582
Product Code LMH
UDI-Device IdentifierM2138071M0K25
UDI-Public+M2138071M0K25/$$3290421A002648305
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8071M0K2
Device Lot NumberA00264830
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2026
Supplement Date Received by Manufacturer09/11/2026
Initial Report FDA Received Date08/03/2026
Supplement Report FDA Received Date09/17/2026
Date Device Manufactured04/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BELOTERO BALANCE US ,Injection,; BELOTERO BALANCE US ,Injection.; XEOMIN (BOTULINUM TOXIN TYPE A); XEOMIN (BOTULINUM TOXIN TYPE A).
Outcome Attributed to Adverse Event Disability; Other; Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale
Patient Weight270 LB